MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of an ffr comet pressure wire connected to the optical cable connection (occ).The tip, device shaft, sensor port and the coefficient values were examined for damage or any irregularities.The wire shaft showed a kink located 134cm from the tip.There was peeled coating at the 134cm location.The occ handle was connected to the ffr link for signal verification.The signal was not present as designed.Device analysis was conducted by inspecting the proximal end of the wire for any damage to the fiber optic.No damage was noticed.The sensor was inspected by viewing the sensor port to verify that the sensor was in the correct location.This sensor looked to be too far distal which would give the indication of the sensor being detached from the fiber optic cable.The wire was gently shaken to see if the sensor would move within the sensor housing and the sensor did move which verifies the sensor was detached from the fiber optic.The coefficient was confirmed to be in specification.The wire was removed from the occ handle with no issues.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on analysis completed on 28jan2020.It was reported that a connection issue occurred.During preparation for a percutaneous coronary intervention procedure.This comet pressure guidewire was selected; however, the pressure wire failed to connect to the ffr system.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed peeled coating.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9701952
Report Number2134265-2020-01356
Device Sequence Number11333694
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024258300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2020
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1